alexa

GET THE APP

Predictors of Drug Induced Hepatotoxicity in Tuberculous Meningitis | OMICS International
E-ISSN: 2314-7326
P-ISSN: 2314-7334
Journal of Neuroinfectious Diseases
Make the best use of Scientific Research and information from our 700+ peer reviewed, Open Access Journals that operates with the help of 50,000+ Editorial Board Members and esteemed reviewers and 1000+ Scientific associations in Medical, Clinical, Pharmaceutical, Engineering, Technology and Management Fields.
Meet Inspiring Speakers and Experts at our 3000+ Global Conferenceseries Events with over 600+ Conferences, 1200+ Symposiums and 1200+ Workshops on Medical, Pharma, Engineering, Science, Technology and Business

Predictors of Drug Induced Hepatotoxicity in Tuberculous Meningitis

Visit for more related articles at Journal of Neuroinfectious Diseases

Abstract

Background: There is paucity of studies on Drug Induced Hepatitis (DIH) following Anti-Tubercular Therapy (ATT) in the patients with Tuberculosis Meningitis (TBM). In this study, the frequency, spectrum and predictors of DIH in TBM have been reported.

Methods: 150 TBM patients without history of prior liver disease were prospectively included. The clinical details, laboratory findings and MRI changes were noted. Presence of seizure, antiepileptic drugs and CSF opening pressure were noted. The diagnosis of DIH was based on 3-5 fold rise in transaminase at least after 3 days of ATT whose baseline liver function was normal without apparent cause of liver dysfunction and >50% improvement in liver function on discontinuation of ATT. The predictors of DIH and its influence on death and outcome at 3, 6 and 9 months were assessed.

Results: The median age of the patients was 28.5years. 65 (43.3%) patients developed DIH after a median duration of 22 (3–210) days. After discontinuation of hepatotoxic ATT, the liver function normalized within a median of 13(3-90) days. DIH resulted in repeated interruption of treatment in 18 patients. DIH was related to seizures, raised intracranial pressure, enzyme inducing antiepileptic drugs, and low serum albumin. On multivariate analysis, serum albumin (OR 1.4 95% CI 1.30-13.26, P=0.02) and seizure (OR 1.65 95%CI 1.54-17.53, P=0.01) were independently associated with DIH. Death and functional outcome at 9months were not related to DIH.

Conclusion: DIH occurs in 43.3% patients with TBM and is related to hypoalbuminemia and seizure. Attention should be paid to manage under-nutrition and avoid enzyme inducing antiepileptic drugs.

Select your language of interest to view the total content in your interested language
Post your comment

Share This Article

Article Usage

  • Total views: 12668
  • [From(publication date):
    June-2014 - May 11, 2021]
  • Breakdown by view type
  • HTML page views : 8817
  • PDF downloads : 3851
Top